MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 414-151
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable.Device lot number, expiration date unavailable.Device manufacture date unavailable.(b)(4).
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slightly calcific, fibrous lesion in the distal anterior tibial artery using a contralateral approach.A spectranetics turbo elite laser atherectomy catheter was chosen to treat the patient.According to the report, resistance was encountered when advancing the turbo elite device.However, the device was still advanced to the lesion site and treatment was given to the patient, with two passes of the laser fiber through the lesion.When the turbo elite device was removed from the patient, it was noted that the device was kinked and laser fibers could be seen in the kinked area.The procedure was completed with no reported patient harm.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.The device was discarded so it cannot be determined what caused the reported failure.
 
Additional Manufacturer Narrative
H3): the device was discarded, thus no investigation could be completed.H6): added codes: 772, 814, and 2199.In the initial mdr, section h11, it stated the above codes would be added upon availability to enter them into an updated medwatch form.The updated form was available 06 june 2021.This supplemental report was inadvertently not entered until this time; however, this supplemental report does not change the content nor does it provide new information to the event.The supplemental report is being submitted in order to enter the component and heic codes into appropriate fields within the updated supplemental medwatch form.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11877489
Report Number1721279-2021-00095
Device Sequence Number1099897
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public00813132024710
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F INTRODUCER SHEATH MANUFACTURER UNKNOWN; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Other;